Alert archive / Nevada / Wind Advisories in 2012

Wind Advisory 34, NWS Elko, NV

October 15, 20125 counties in Nevada

NWS Elko, NV issued this wind advisory at Oct 15, 2012, 2:50 PM PDT for 5 counties in Nevada. It took effect at Oct 16, 2012, 11:00 AM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 15, 2012, 2:50 PM PDT (21:50 UTC)
In effect from
Oct 16, 2012, 11:00 AM PDT
Expired
Oct 16, 2012, 7:41 PM PDT
In force
9 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 56 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2012-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2012-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2928 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

291 
WWUS75 KLKN 152150
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
250 PM PDT MON OCT 15 2012

...VERY WINDY ACROSS NORTHERN NEVADA TUESDAY...

.A STRONG COLD FRONT WILL MOVE INTO NORTHERN NEVADA ON TUESDAY
BRINGING STRONG WEST WINDS.

NVZ030-031-034-036-038-039-161200-
/O.NEW.KLKN.WI.Y.0034.121016T1800Z-121017T0300Z/
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE...
OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...
BATTLE MOUNTAIN...EMIGRANT PASS...ELKO...SPRING CREEK...CARLIN...
WELLS...PEQUOP SUMMIT
250 PM PDT MON OCT 15 2012

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT TUESDAY. 

* WINDS: WEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING: THE STRONGEST WINDS WILL OCCUR DURING THE AFTERNOON.

* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE... 
  WINNEMUCCA...MCDERMITT...PARADISE VALLEY...GOLCONDA SUMMIT... 
  SECRET PASS...LAMOILLE CANYON...HARRISON PASS...BATTLE 
  MOUNTAIN...EMIGRANT PASS...WELLS...PEQUOP SUMMIT...ELKO... 
  SPRING CREEK...CARLIN 

* IMPACTS: DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-
  PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE
  WINDS...ESPECIALLY WHEN DRIVING ALONG NORTH TO SOUTH
  ROADS...SUCH AS U.S HIGHWAY 93 IN EASTERN ELKO COUNTY AND U.S. HIGHWAY
  95 IN HUMBOLDT COUNTY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ033-161200-
/O.NEW.KLKN.WI.Y.0034.121016T2000Z-121017T0600Z/
SOUTHEASTERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...
WEST WENDOVER
250 PM PDT MON OCT 15 2012

...WIND ADVISORY IN EFFECT FROM 1 PM TO 11 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 1 PM TO 11 PM PDT TUESDAY. 

* WINDS: NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING: THE STRONGEST WINDS WILL OCCUR FROM MID-AFTERNOON
  THROUGH EARLY EVENING.

* LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER.

* IMPACTS: DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-
  PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE
  WINDS...ESPECIALLY WHEN DRIVING ALONG AREA HIGHWAYS SUCH AS
  INTERSTATE 80 OR ALTERNATE U.S. HIGHWAY 93.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
3 follow-up statements
677 
WWUS75 KLKN 160900
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
200 AM PDT TUE OCT 16 2012

...STRONG WINDS ACROSS NORTHERN NEVADA TODAY...

.A STRONG COLD FRONT WILL MOVE INTO NORTHERN NEVADA TODAY
PRODUCING STRONG WEST WINDS...BECOMING NORTHWEST THIS EVENING. 
THE STRONGEST WINDS ARE EXPECTED ACROSS ELKO COUNTY. WINDS ARE 
EXPECTED TO QUICKLY SUBSIDE AFTER SUNSET THIS EVENING.

NVZ030-031-034-036-038-039-170000-
/O.CON.KLKN.WI.Y.0034.121016T1800Z-121017T0300Z/
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE...
OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...
BATTLE MOUNTAIN...EMIGRANT PASS...ELKO...SPRING CREEK...CARLIN...
WELLS...PEQUOP SUMMIT
200 AM PDT TUE OCT 16 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
PDT THIS EVENING. 

* WINDS: WEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* TIMING: THE STRONGEST WINDS WILL BEGIN DURING THE LATE MORNING
  HOURS AND CONTINUE THROUGH SUNSET THIS EVENING. 

* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE... 
  WINNEMUCCA...MCDERMITT...PARADISE VALLEY...GOLCONDA SUMMIT...
   SECRET PASS...LAMOILLE CANYON...HARRISON PASS...BATTLE 
  MOUNTAIN...EMIGRANT PASS...WELLS...PEQUOP SUMMIT...ELKO... 
  SPRING CREEK...CARLIN

* IMPACTS: DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-
  PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE
  WINDS...ESPECIALLY WHEN DRIVING ALONG NORTH TO SOUTH ROADS...
  SUCH AS U.S HIGHWAY 93 IN EASTERN ELKO COUNTY AND U.S. HIGHWAY
  95 IN HUMBOLDT COUNTY. EXPECT THE STRONGEST GUSTS ON SUMMITS AND
  PASSES THIS AFTERNOON. AREAS OF BLOWING DUST WILL RESULT IN
  LOCALLY REDUCED VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ033-170000-
/O.CON.KLKN.WI.Y.0034.121016T2000Z-121017T0600Z/
SOUTHEASTERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...
WEST WENDOVER
200 AM PDT TUE OCT 16 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING. 

* WINDS: NORTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* TIMING: THE STRONGEST WINDS WILL OCCUR FROM MID-AFTERNOON
  THROUGH EARLY EVENING. NORTHWEST WINDS WILL GRADUALLY SUBSIDE
  LATE THIS EVENING. 

* LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER.

* IMPACTS: DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-
  PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE
  WINDS...ESPECIALLY WHEN DRIVING ALONG AREA HIGHWAYS SUCH AS
  INTERSTATE 80 OR ALTERNATE U.S. HIGHWAY 93. AREAS OF BLOWING
  DUST WILL RESULT IN LOCALLY REDUCED VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

TURNER
160 
WWUS75 KLKN 162058
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
158 PM PDT TUE OCT 16 2012

...STRONG WINDS ACROSS NORTHERN NEVADA THROUGH THIS EVENING...

.A STRONG COLD FRONT MOVING ACROSS NORTHERN NEVADA TODAY WILL
PRODUCE STRONG WEST WINDS...BECOMING NORTHWEST THIS EVENING. THE
STRONGEST WINDS ARE EXPECTED ACROSS ELKO COUNTY. WINDS ARE
EXPECTED TO QUICKLY SUBSIDE AFTER SUNSET THIS EVENING.

NVZ030-031-034-036-038-039-170300-
/O.CON.KLKN.WI.Y.0034.000000T0000Z-121017T0300Z/
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE...
OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...
BATTLE MOUNTAIN...EMIGRANT PASS...ELKO...SPRING CREEK...CARLIN...
WELLS...PEQUOP SUMMIT
158 PM PDT TUE OCT 16 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

* WINDS: WEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* TIMING: WINDS WILL BEGIN TO SUBSIDE EARLY THIS EVENING. 

* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE... 
  WINNEMUCCA...MCDERMITT...PARADISE VALLEY...GOLCONDA SUMMIT...
   SECRET PASS...LAMOILLE CANYON...HARRISON PASS...BATTLE 
  MOUNTAIN...EMIGRANT PASS...WELLS...PEQUOP SUMMIT...ELKO... 
  SPRING CREEK...CARLIN.

* IMPACTS: DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER 
  HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE 
  WINDS...ESPECIALLY WHEN DRIVING ALONG NORTH TO SOUTH ROADS...
   SUCH AS U.S HIGHWAY 93 IN EASTERN ELKO COUNTY AND U.S. 
  HIGHWAY 95 IN HUMBOLDT COUNTY. EXPECT THE STRONGEST GUSTS ON 
  SUMMITS AND PASSES THIS AFTERNOON. AREAS OF BLOWING DUST 
  WILL RESULT IN LOCALLY REDUCED VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ033-170600-
/O.CON.KLKN.WI.Y.0034.000000T0000Z-121017T0600Z/
SOUTHEASTERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...
WEST WENDOVER
158 PM PDT TUE OCT 16 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

* WINDS: NORTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* TIMING: THE STRONGEST WINDS WILL OCCUR FROM MID-AFTERNOON 
  THROUGH EARLY EVENING. NORTHWEST WINDS WILL GRADUALLY 
  SUBSIDE LATE THIS EVENING.

* LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER.

* IMPACTS: DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER 
  HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE 
  WINDS...ESPECIALLY WHEN DRIVING ALONG AREA HIGHWAYS SUCH AS 
  INTERSTATE 80 OR ALTERNATE U.S. HIGHWAY 93. AREAS OF BLOWING 
  DUST WILL RESULT IN LOCALLY REDUCED VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
029 
WWUS75 KLKN 170241
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
741 PM PDT TUE OCT 16 2012


NVZ030-031-034-036-038-039-170345-
/O.CAN.KLKN.WI.Y.0034.000000T0000Z-121017T0300Z/
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE...
OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...
BATTLE MOUNTAIN...EMIGRANT PASS...ELKO...SPRING CREEK...CARLIN...
WELLS...PEQUOP SUMMIT
741 PM PDT TUE OCT 16 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND
ADVISORY. 

THE STRONG WINDS THAT BLEW THROUGH PORTIONS OF NORTHERN NEVADA
EARLIER THIS MORNING AND AFTERNOON HAVE DIMINISHED TO BELOW
ADVISORY THRESHOLDS. WIND SPEEDS OF 15 TO 25 MPH WITH GUSTS TO 35
MPH ARE COMMON ACROSS THE REGION. THESE WINDS WILL CONTINUE TO
SUBSIDE INTO THE EVENING HOURS. THEREFORE...THE WIND ADVISORY HAS BEEN
CANCELED.

$$

NVZ033-170345-
/O.CAN.KLKN.WI.Y.0034.000000T0000Z-121017T0600Z/
SOUTHEASTERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...
WEST WENDOVER
741 PM PDT TUE OCT 16 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND
ADVISORY. 

THE STRONG WINDS THAT BLEW THROUGH SOUTHEASTERN ELKO COUNTY EARLIER
THIS AFTERNOON HAVE DIMINISHED TO BELOW ADVISORY THRESHOLDS. WIND
SPEEDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE COMMON ACROSS THE
REGION. THESE WINDS WILL CONTINUE TO SUBSIDE INTO THE EVENING HOURS.
THEREFORE...THE WIND ADVISORY HAS BEEN CANCELED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Oct 15, 2:00 AM PDT, 12 hours 50 minutes earlier.

Area forecast discussion, Oct 15, 2:00 AM PDT, 12 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
200 AM PDT MON OCT 15 2012

.SYNOPSIS...BREEZY AND WARM ACROSS NEVADA TODAY WITH PLENTY OF
HIGH CLOUDS AND AFTERNOON TEMPERATURES WELL ABOVE NORMAL. A STRONG
COLD FRONT WILL SPREAD RAIN SHOWERS ACROSS NORTHERN NEVADA ON
TUESDAY ALONG WITH STRONG AND GUSTY WEST WINDS. EXPECT NOTICEABLY
COOLER AIR BEHIND THE COLD FRONT ON WEDNESDAY.

&&

.SHORT TERM...TODAY AND TUESDAY. CIRRUS CLOUDS OVERSPREADING
NEVADA THIS MORNING AHEAD OF WEAK SHORTWAVE THAT WILL SKIRT ACROSS
NORTHERN NEVADA TODAY. A MOSTLY CLOUDY SKY AT TIMES...WITH PERHAPS
A FEW SPRINKLES ON THE NORTHERN MOUNTAINS...NOTHING MORE THAN
THAT. DESPITE THE INCREASE IN CLOUDS...EXPECTING ANOTHER BALMY
AFTERNOON FOR MID OCTOBER STANDARDS TODAY...WITH ALL VALLEYS
WARMING INTO THE 70S. WARMEST LOCALES WILL FLIRT WITH 80 DEGREES.
A WESTERLY BREEZE WILL BE BLOWING THE LEAVES AROUND TODAY AS 700
MB WINDS INCREASE TO NEAR 20 KTS.

TUESDAY...INTENSE SHORTWAVE PASSES NORTH OF NEVADA DURING THE DAY
WITH ASSOCIATED COLD FRONT ENTERING THE NORTHERN ZONES DURING THE
AFTERNOON HOURS. STILL EXPECTING TO HAVE ENOUGH TIME TO ACHIEVE
MORE 70S ALONG AND SOUTH OF INTERSTATE 80 ON TUESDAY WHILE
NORTHERN ZONES COOL BACK TO THE 60S. DYNAMIC LIFT ALONG THE
ADVANCING COLD FRONT WILL SPREAD SCATTERED RAIN SHOWERS ACROSS
N/NE NEVADA...WITH AN EMPHASIS ON THE HIGHER TERRAIN OF ELKO
COUNTY. SHOWER COVERAGE WAS INCREASED FOR THESE AREAS...BUT STILL
EXPECT MOST POPULATED VALLEYS TO REMAIN DRY /OR RECEIVE ONLY
SPRINKLES/.

PRIMARY IMPACT ON TUESDAY WILL BE THE WIND AS COLD FRONT TIGHTENS
PRESSURE GRADIENTS AND 700 MB WINDS INCREASE TO NEAR 40 KTS. WEST
WINDS WILL AVERAGE 20-30 MPH WITH GUSTS TO 40 MPH. MUCH HIGHER
GUSTS NEAR/OVER 50 MPH WILL OCCUR ON THE HIGHER TERRAIN OF ELKO
COUNTY AND EAST OF THE RUBY MTNS/EAST HUMBOLDT RANGE. UNDERCUT THE
EXCESSIVE MAV GUIDANCE FOR THE WIND GUIDANCE...BUT NONETHELESS
FEEL A WIND ADVISORY WILL BE REQUIRED FOR PORTIONS OF NE NEVADA ON
TUESDAY. WILL DEFER TO THE NEXT 2 SHIFTS TO NAIL DOWN THE DETAILS.
FOR NOW WILL ISSUE A HAZARDOUS WEATHER OUTLOOK TO ADDRESS THE
EXPECTED WIND.  TURNER

.LONG TERM...TUESDAY NIGHT THROUGH NEXT SUNDAY. THERE HAVE BEEN SOME
DISCREPANCIES SHOWING UP IN THE MODELS OVER THE PAST 24 HOURS. THE
MODELS ARE IN VERY GOOD AGREEMENT NOW ONLY THROUGH FRIDAY MORNING.

TUESDAY NIGHT. THERE COULD BE A SLIGHT CHANCE FOR PRECIPITATION IN
THE EVENING. A WEAK SHORTWAVE WILL BE CUTTING THROUGH NORTHEAST
NEVADA AND EXITING QUICKLY IN THE EVENING. COLDER AIR WILL BE
FUNNELING IN BEHIND THE FEATURE AND A SKIFF OF SNOW IS POSSIBLE AT
5500 FEET ACROSS NORTHEAST ELKO COUNTY BEFORE ITS ALL SAID AND DONE.
TEMPERATURES WILL GENERALLY BE IN THE 30S...20S ACROSS NORTHERN ELKO
COUNTY.

WEDNESDAY THROUGH THURSDAY. HIGH PRESSURE CENTERED OFF THE PACIFIC
COAST WILL AMPLIFY AND SPREAD OVER THE WESTERN CONUS. A DRY
NORTHERLY FLOW ALOFT OF THE LKN CWFA WILL KEEP OVERNIGHT LOW
TEMPERATURES BELOW-NORMAL AND INHIBIT SUBSTANTIAL WARMING WEDNESDAY.
AS THE FLOW ALOFT WEAKENS THURSDAY DUE TO THE POSITIVE-TILT RIDGE
AXIS ALIGNING THROUGH THE GREAT BASIN...TEMPERATURES WILL REBOUND
INTO THE 70S. HIGH TEMPERATURES WILL RANGE FROM THE MID 60S TO THE
LOWER 70S...LOWS IN THE MID 20S TO MID 30S.

THURSDAY NIGHT THROUGH FRIDAY. CONTINUED DRY...UNSEASONABLE
TEMPERATURES WILL RETURN BRIEFLY. THE AXIS OF THE PACIFIC RIDGE WILL
MOVE EAST OF THE STATE AS A DE-AMPLIFICATION PROCESS OCCURS. THE
FLOW ALOFT WILL SHIFT TO SOUTHERLY AS THE NEXT ALEUTIAN LOW
FEATURE BEGINS TO DROP INTO THE PACIFIC NORTHWEST REGION. HIGH
TEMPERATURES WILL RANGE FROM THE UPPER 60S TO MID 70S...LOWS IN THE
30S.

FRIDAY NIGHT THROUGH SUNDAY. MODEL CONSENSUS GOES AWRY AT THIS
POINT. THERE IS NOW A MARKED DIFFERENCE BETWEEN THE GFS AND THE
ECMWF...TWO THAT WERE IN MUCH BETTER AGREEMENT 24 HOURS AGO. THE
ECMWF SHOWS A LARGE TROUGH CENTERED OVER CANADA WITH A TROUGH AXIS
DROPPING THROUGH WESTERN NEVADA AND H5 HEIGHTS DOWN TO 549DM ALONG
THE OREGON BORDER AT MON 00Z. THE GFS AT MON 00Z SHOWS 567DM AT H5
AND A NEAR-ZONAL FLOW OVER THE CWFA. BREEZY TO WINDY CONDITIONS LOOK
PROMISING IN EITHER SCENARIO AND THERE COULD BE SOME LIGHT SHOWER
ACTIVITY ACROSS THE NORTH WHEN THE MODELS RESOLVE THE
PATTERN...HOWEVER WILL INCLUDE NO WEATHER FOR THIS PERIOD IN THE
MORNING FORECAST.

&&

.AVIATION...VFR CONDITIONS ARE EXPECTED AT KWMC KEKO KELY AND KTPH
THROUGH TUESDAY MORNING. CLOUDS WILL PERSIST ACROSS NORTHERN NEVADA.
WEST WINDS GUSTING TO 40 MPH ARE EXPECTED TO AFFECT KWMC AND KEKO
TUESDAY AFTERNOON.

&&

.FIRE WEATHER...WINDS INCREASE THIS AFTERNOON AND EVENING...FROM
THE W/SW AVERAGING 10-20 MPH. CREWS WITH THE HEAD WILDFIRE WILL
NEED TO EXERCISE CAUTION...BUT BOTH WIND GUSTS AND MIN RH WILL
STAY WELL BELOW CRITICAL THRESHOLDS.

TUESDAY...STRONG WEST WINDS EXPECTED WITH A PASSING COLD FRONT.
EXPECT THE STRONGEST WINDS ACROSS ELKO COUNTY /FWZ 469 AND 470/
WHERE SOME GUSTS WILL EXCEED 50 MPH ON THE HIGHER TERRAIN.
STRONGEST WINDS EXPECTED 11AM - 6PM TUESDAY. WINDS WILL EXACERBATE
ANY ONGOING WILDFIRES...BUT MIN RH WILL REMAIN NEAR 25-40%...WELL
ABOVE RED FLAG CRITERIA.  TURNER

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/92/92/99
Hazardous weather outlook, Oct 15, 2:48 PM PDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
248 PM PDT MON OCT 15 2012

NVZ030-031-033-034-036-038-039-162200-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
248 PM PDT MON OCT 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NEVADA...NORTHEAST NEVADA AND NORTHWEST NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A STRONG COLD FRONT WILL PRODUCE STRONG AND GUSTY WEST WINDS
ACROSS NORTHERN NEVADA FROM LATE TUESDAY MORNING THROUGH TUESDAY
EVENING. SUSTAINED WINDS OF 25 TO 35 MPH WITH FREQUENT GUSTS TO 45
MPH ARE EXPECTED. THE STRONGEST WINDS ARE EXPECTED TO OCCUR ACROSS ELKO
COUNTY WHERE GUSTS TO 55 MPH ARE EXPECTED ACROSS PASSES AND HIGHER
TERRAIN. A WIND ADVISORY HAS BEEN POSTED FROM LATE TUESDAY MORNING
THROUGH TUESDAY EVENING.

THESE WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.

THE COLD FRONT WILL ACCOMPANIED BY SCATTERED RAIN SHOWERS TUESDAY
ACROSS THE FAR NORTH...FOLLOWED BY MUCH COOLER TEMPERATURES ON
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

Nearby

Wind Advisories in Nevada, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.